Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 70, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 8, 2021, 2:50 PM MDT for McCone County, Valley County, Montana. It was in force for 55 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2021, 2:50 PM MDT (20:50 UTC)
- Expired
- Jul 8, 2021, 3:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties McCone County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 21 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:00 PM MDT | TSTM WND GST 64 | 11 N Vandalia, MT | MESONET STATION MTM34 10.9 N VANDALIA (MT-MESO). |
| Jul 8, 3:00 PM MDT | NON-TSTM WND GST 64 | 11 N Vandalia, MT | MESONET STATION MTM34 10.9 N VANDALIA (MT-MESO). |
| Jul 8, 3:04 PM MDT | TSTM WND GST 60 | 6 N Glasgow, MT | |
| Jul 8, 3:10 PM MDT | TSTM WND DMG | 7 N Glasgow, MT | 50-FOOT COTTONWOOD TREE KNOCKED OVER AND THROWN INTO NEARBY CREEK BED. |
| Jul 8, 3:10 PM MDT | TSTM WND GST 66 | 6 Nne Glasgow, MT | SHED WAS TOPPLED AND ROLLED. |
| Jul 8, 3:12 PM MDT | TSTM WND GST 56 | 2 Nne Glasgow, MT | ASOS STATION KGGW GLASGOW AIRPORT (ASOS). |
| Jul 8, 3:12 PM MDT | NON-TSTM WND GST 56 | 2 Nne Glasgow, MT | ASOS STATION KGGW GLASGOW AIRPORT (ASOS). |
| Jul 8, 3:14 PM MDT | TSTM WND GST 63 | 4 N Glasgow, MT | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 4 N GLASGOW. |
| Jul 8, 3:14 PM MDT | TSTM WND GST 83 | 2 Nnw Glasgow, MT | AMBIENT WEATHER STATION. |
| Jul 8, 3:14 PM MDT | TSTM WND GST 83 | 4 N Glasgow, MT | AMBIENT PERSONAL WEATHER STATION. |
| Jul 8, 3:29 PM MDT | TSTM WND GST 59 | 2 Ese Fort Peck, MT | REPORTED AT FORT PECK DAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -411 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
843
WUUS55 KGGW 082050
SVRGGW
MTC055-105-082145-
/O.NEW.KGGW.SV.W.0070.210708T2050Z-210708T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
250 PM MDT Thu Jul 8 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Central Valley County in northeastern Montana...
Northwestern McCone County in northeastern Montana...
* Until 345 PM MDT.
* At 249 PM MDT, severe thunderstorms were located along a line
extending from 20 miles northwest of St. Marie to 7 miles north of
Tampico to 16 miles south of Hinsdale, moving southeast at 30 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Glasgow, Nashua, Fort Peck, The Pines Rec Area, Fort Peck Marina,
Tampico, Duck Creek Rec Area, St. Marie, Vandalia, Park Grove, The
Bentonite Plant and Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across western Valley County. SEEK SHELTER
NOW inside a sturdy structure and stay away from windows!
If on or near the Fort Peck Dam and Rock Creek, get away from the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 15 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4847 10604 4809 10617 4788 10636 4796 10636
4795 10642 4798 10645 4797 10645 4795 10651
4793 10649 4790 10653 4788 10651 4787 10654
4785 10653 4784 10656 4781 10657 4781 10661
4778 10661 4814 10722 4845 10693 4876 10684
TIME...MOT...LOC 2049Z 305DEG 26KT 4865 10677 4841 10684 4816 10708
HAIL...0.88IN
WIND...70MPH
$$
NWS Glasgow
TFJ1 follow-up statement
157
WWUS55 KGGW 082106
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
306 PM MDT Thu Jul 8 2021
MTC055-105-082145-
/O.CON.KGGW.SV.W.0070.000000T0000Z-210708T2145Z/
Valley MT-McCone MT-
306 PM MDT Thu Jul 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL VALLEY AND NORTHWESTERN MCCONE COUNTIES...
At 305 PM MDT, severe thunderstorms were located along a line
extending from 11 miles north of St. Marie to near Glasgow to 18
miles west of Duck Creek Rec Area, moving southeast at 70 mph.
These are very dangerous storms.
HAZARD...90 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
Glasgow, Nashua, Fort Peck, The Pines Rec Area, Fort Peck Marina,
Tampico, Duck Creek Rec Area, St. Marie, Vandalia, Park Grove, The
Bentonite Plant and Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
If on or near Fort Peck Lake, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4847 10604 4809 10617 4788 10636 4796 10636
4795 10642 4798 10645 4797 10645 4795 10651
4793 10649 4790 10653 4788 10651 4787 10654
4785 10653 4784 10656 4781 10657 4781 10661
4778 10661 4814 10722 4845 10693 4876 10684
TIME...MOT...LOC 2105Z 324DEG 61KT 4856 10661 4824 10664 4803 10691
HAIL...0.88IN
WIND...90MPH
$$
NWS Glasgow
TFJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:49 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 8, 1:49 PM MDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Glasgow MT 149 PM MDT Thu Jul 8 2021 .DISCUSSION... Severe thunderstorms have emerged sooner than expected today. Office staff is in severe weather operations now. General idea is that the environment for severe thunderstorms is ripe and will persist through the rest of this afternoon and evening. Threat for severe thunderstorms will return again tomorrow, but will overall be lessened. Rest of the forecast was left to automated processes. && .AVIATION... PATTERN: The atmosphere is primed for severe thunderstorms with a surface low pressure trough, significant moisture, and a favorable wind field. Expect thunderstorms coverage and intensity to strengthen this afternoon and evening, especially east of MT- Highway 24. FLIGHT CONDITIONS: Mainly VFR, then briefly LIFR for NE MT TAF sites if a thunderstorm happens to pass directly overhead. Amendments may be needed. WINDS: Light and variable early, then erratic and gusty this afternoon and evening near the stronger storms. After about 03Z, becoming light and variable again. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, Jul 8, 12:37 PM MDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Glasgow MT 1237 PM MDT Thu Jul 8 2021 MTZ016-017-022-060-081915- Garfield MT-Southwest Phillips MT-Central and Southeast Phillips MT- Central and Southern Valley MT- 1237 PM MDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHILLIPS...WEST CENTRAL GARFIELD AND SOUTHWESTERN VALLEY COUNTIES UNTIL 115 PM MDT... At 1236 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Fourchette, or 21 miles east of Zortman, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fourchette, Devils Creek Rec Area and Sun Prairie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4778 10823 4795 10813 4777 10732 4752 10747 TIME...MOT...LOC 1836Z 292DEG 32KT 4784 10808 NWS Glasgow
Special weather statement, Jul 8, 1:22 PM MDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Glasgow MT 122 PM MDT Thu Jul 8 2021 MTZ018-019-082000- Sheridan MT-Daniels MT- 122 PM MDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DANIELS AND NORTHWESTERN SHERIDAN COUNTIES UNTIL 200 PM MDT... At 122 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Peerless, or 20 miles northwest of Scobey, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Scobey, Flaxville, Port Of Scobey, Redstone, Port Of Whitetail, Whitetail, Madoc, Peerless, Daleview, Four Buttes and Navajo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4861 10506 4879 10591 4900 10594 4900 10476 TIME...MOT...LOC 1922Z 258DEG 18KT 4890 10583 NWS Glasgow
Local storm report, Jul 8, 2:18 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
218 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 6 WNW FRENCHMAN RESERVO 48.73N 107.36W
07/08/2021 E1.00 INCH PHILLIPS MT TRAINED SPOTTER
MOST OF THE HAIL IS PEA SIZE, BUT THERE ARE
A FEW UP TO THE SIZE OF QUARTERS.
&&Local storm report, Jul 8, 2:30 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
230 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 1 NW SACO 48.47N 107.35W
07/08/2021 E1.00 INCH PHILLIPS MT CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS QUARTER SIZE
HAIL.
&&Local storm report, Jul 8, 2:36 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
236 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 1 W FRENCHMAN RESERVOIR 48.71N 107.24W
07/08/2021 E1.00 INCH PHILLIPS MT TRAINED SPOTTER
&&The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:01 PM MDT | Special Weather Statement | GGW | 44 min | |
| Jul 7, 6:44 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 39 min |
| Jul 7, 7:27 PM MDT | Special Weather Statement | GGW | 48 min | |
| Jul 7, 8:05 PM MDT | Special Weather Statement | GGW | Prairie | 40 min |
| Jul 7, 8:31 PM MDT | Special Weather Statement | GGW | Prairie | 44 min |
| Jul 7, 8:51 PM MDT | Special Weather Statement | GGW | Prairie | 39 min |
| Jul 7, 9:02 PM MDT | Special Weather Statement | GGW | McCone | 43 min |
| Jul 8, 4:37 AM MDT | Special Weather Statement | GGW | Sheridan | 53 min |
| Jul 8, 5:25 AM MDT | Special Weather Statement | GGW | Sheridan | 50 min |
| Jul 8, 12:37 PM MDT | Special Weather Statement | GGW | 38 min | |
| Jul 8, 12:45 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 60 min |
| Jul 8, 1:15 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 60 min |
| Jul 8, 1:22 PM MDT | Special Weather Statement | GGW | Daniels | 38 min |
| Jul 8, 1:35 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Sheridan | 55 min |
| Jul 8, 2:11 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 64 min |
| Jul 8, 2:26 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 64 min |
| Jul 8, 3:21 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 54 min |
| Jul 8, 3:36 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Valley | 54 min |
| Jul 8, 3:46 PM MDT | Special Weather Statement | GGW | Roosevelt | 44 min |
| Jul 8, 4:02 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Richland, Roosevelt, Valley | 58 min |
| Jul 8, 4:14 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt, Sheridan | 61 min |
| Jul 8, 4:57 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 63 min |
| Jul 8, 5:18 PM MDT | Special Weather Statement | GGW | Wibaux | 42 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.